MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10000409
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to nuvasive and the device issue could not be confirmed.No photos could be provided confirming injury to the surgeon.Testing of the return device found the level to be performing as intended and kwire was able to pass through without issue.No device problem could be found or recreated indicating the root cause to be the result of inadvertent operator error related to poor handling and or technique related issues.No additional investigation required.Label review "residual risks and potential side effects - as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in.Damage to blood vessels" "residual risks to surgical staff associated with use of general surgical systems are: lacerations, cuts, or abrasions, including due to instrument breakage, slippage, misuse, or mishandling.Instrument failures or malfunctions which prevent intended use, resulting in decreased operational efficiency and general inconvenience." "the instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential injury.".
 
Event or Problem Description
On may 22 2024 it was reported that during a posterior fixation procedure while removing a guidewire the surgeon had difficulty pushing the driver lever to insert the guidewire.As a result the tip of the guidewire pierced the thumb of the surgeon.The bleeding was addressed and the surgeon continued the procedure with no adverse consequences to the patient.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk blvd
san diego, CA 92121
MDR Report Key19562659
Report Number2031966-2024-00155
Device Sequence Number7680816
Product Code NKB
UDI-Device Identifier00887517503862
UDI-Public887517503862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223181
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10000409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose